Artículos de revistas
Genericity of Nondegenerate Critical Points and Morse Geodesic Functionals
INDIANA UNIVERSITY MATHEMATICS JOURNAL, v.58, n.4, p.1797-1830, 2009
JAVALOYES, Miguel Angel
We consider a family of variational problems on a Hilbert manifold parameterized by an open subset of a Banach manifold, and we discuss the genericity of the nondegeneracy condition for the critical points. Using classical techniques, we prove an abstract genericity result that employs the infinite dimensional Sard-Smale theorem, along the lines of an analogous result of B. White . Applications are given by proving the genericity of metrics without degenerate geodesics between fixed endpoints in general (non compact) semi-Riemannian manifolds, in orthogonally split semi-Riemannian manifolds and in globally hyperbolic Lorentzian manifolds. We discuss the genericity property also in stationary Lorentzian manifolds.